Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 170, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 16, 2014, 5:59 PM CDT for Red River County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2014, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 16, 2014, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:09 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 16, 4:09 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 409 PM CDT SAT AUG 16 2014 .DISCUSSION... TODAY WAS A HOT MUGGY DAY AS TEMPERATURES CLIMBED WELL INTO THE 90/S WITH DEW POINTS IN THE 70/S. WITH AN INCREASED SOUTHERLY FLOW ACROSS THE FOUR STATE AREA SHOWERS AND THUNDERSTORMS WERE TRYING TO INCREASED WITH THE SEA BREEZE ACROSS THE GULF COAST AND INLAND ACROSS PARTS OF TEXAS AND LOUISIANA. TO THE NORTH A SHORT WAVE TROUGH OF LOW PRESSURE HAS PROVIDE A WEAK SHEAR AXIS OVER SOUTH ARKANSAS AND INTO SOUTHEAST OKLAHOMA AND EXTREME NORTHEAST TEXAS. THIS AREA WAS EXPECTED TO BE PROVIDING SHOWERS AND THUNDERSTORMS BUT THEY HAVE BEEN SLOW TO DEVELOP. HOWEVER TO THE WEST IN A WEAKNESS IN THE RIDGE OF HIGH PRESSURE TO THE WEST...AN MCV HAD DEVELOPED AND THESE WILL SHIFT EAST AND AID ADDITIONAL DEVELOPMENT OF CONVECTION OVER NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. LATER INTO THE NIGHT ANOTHER UPPER SHORT WAVE WILL SWING SOUTHEAST AND HELP SHIFT THE SHOWERS AND THUNDERSTORMS SOUTHEAST INTO NORTHWEST AND NORTH CENTRAL LOUISIANA. FOR THE REST OF THE WEEKEND AND INTO THE FIRST HALF OF THE WORK WEEK THE UPPER PATTERN REMAINS IN PLACE WITH ADDITIONAL UPPER DISTURBANCES KEEPING THE FOUR STATE REGION UNDER A SHEAR AXIS ALOFT THAT WILL PROVIDE THE AREA WITH SHOWERS AND THUNDERSTORMS JUST ABOUT EACH DAY AND INTO THE NIGHT. FROM MID TO LATE WEEK THE PATTERN ALOFT WILL SHIFT FROM A SHEAR AXIS TO A BUILDING RIDGE OF HIGH PRESSURE THAT WILL RETURN DRY WEATHER AND ALLOW TEMPERATURES TO CLIMB WELL BACK INTO THE 90S/S. HAVE TRENDED THE TEMPERATURES LOWER THAN GUIDANCE FOR LATE WEEK WITH SOILS A LITTLE MORE MOIST FROM HOPEFUL RAIN THIS WEEKEND AND DURING THE FIRST OF THE WEEK. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 93 73 94 74 / 20 20 20 20 10 MLU 73 92 73 94 73 / 20 20 20 30 20 DEQ 72 91 71 93 73 / 40 30 20 20 20 TXK 74 92 73 94 74 / 40 30 20 20 10 ELD 73 92 73 93 73 / 30 30 20 30 20 TYR 75 94 75 95 76 / 30 30 20 20 10 GGG 75 93 75 95 75 / 20 20 20 20 10 LFK 76 94 75 94 74 / 20 30 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Aug 16, 12:00 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT AUG 16 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS...DUE TO A WARM AND UNSTABLE AIR MASS COMBINING WITH AN AN APPROACHING UPPER LEVEL DISTURBANCE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO GROW IN COVERAGE BY EARLY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE PRODUCING MANLY STRONG DAMAGING WINDS AND BRIEF...BUT HEAVY RAINFALL. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER OVERNIGHT...AND GRADUALLY WEAKEN WITH DIMINISHED INSTABILITY WITH LOSS OF HEATING. ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER DEEP EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS A WEAK SEABREEZE MOVES INLAND FROM THE GULF COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY THROUGH WEDNESDAY...AS THE UPPER LEVEL DISTURBANCE LINGERS OVER THE FOUR STATE AREA. THIS DISTURBANCE IS EXPECTED TO WEAKEN BY MIDWEEK. ISOLATED SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH SEA-BREEZES...ARE EXPECTED WEDNESDAY AND THURSDAY...MAINLY OVER EAST TEXAS AND NORTH LOUISIANA. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS EVENING OVER PORTIONS OF SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS. 06
In the hours before
Special weather statement, Aug 16, 5:18 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT SAT AUG 16 2014
TXZ096-162300-
RED RIVER-
518 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKSVILLE...
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTHWEST OF CLARKSVILLE...
MOVING EAST SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Aug 16, 5:37 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SAT AUG 16 2014
TXZ096-162330-
RED RIVER-
537 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...
AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOGATA...OR 9 MILES NORTH OF
HAGANSPORT...MOVING SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.